Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Universal convexity and universal starlikeness of polylogarithms


Authors: Andrew Bakan, Stephan Ruscheweyh and Luis Salinas
Journal: Proc. Amer. Math. Soc. 143 (2015), 717-729
MSC (2010): Primary 30C45, 30H10; Secondary 44A15
DOI: https://doi.org/10.1090/S0002-9939-2014-12262-3
Published electronically: October 29, 2014
MathSciNet review: 3283658
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A deep result of J. Lewis (1983) shows that the polylogarithms $ Li_\alpha (z)$ $ :=$ $ \sum _{k=1}^{\infty }z^k/k^\alpha $ map the open unit disk $ \mathbb{D} $ centered at the origin one-to-one onto convex domains for all $ \alpha \geq 0$. In the present paper this result is generalized to the so-called universal convexity and universal starlikeness (with respect to the origin) in the slit-domain $ \Lambda := \mathbb{C}\setminus [1,\infty )$, introduced by S.  Ruscheweyh, L.  Salinas and T.  Sugawa (2009). This settles a conjecture made in that work and proves, in particular, that $ Li_\alpha (z)$ maps an arbitrary open disk or half-plane in $ \Lambda $ one-to-one onto a convex domain for every $ \alpha \geq 1$.


References [Enhancements On Off] (What's this?)

  • [1] Gearoid de Barra, Measure theory and integration, Ellis Horwood Ltd., Chichester, 1981. Ellis Horwood Series in Mathematics and its Applications. MR 637464 (84h:28001)
  • [2] William F. Donoghue Jr., Monotone matrix functions and analytic continuation, Springer-Verlag, New York, 1974. Die Grundlehren der mathematischen Wissenschaften, Band 207. MR 0486556 (58 #6279)
  • [3] Peter L. Duren, Univalent functions, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 259, Springer-Verlag, New York, 1983. MR 708494 (85j:30034)
  • [4] Arthur Erdélyi, Wilhelm Magnus, Fritz Oberhettinger, and Francesco G. Tricomi, Higher transcendental functions. Vol. I, Robert E. Krieger Publishing Co. Inc., Melbourne, Fla., 1981. Based on notes left by Harry Bateman; With a preface by Mina Rees; With a foreword by E. C. Watson; Reprint of the 1953 original. MR 698779 (84h:33001a)
  • [5] Alexander B. Goncharov, Polylogarithms in arithmetic and geometry, 2 (Zürich, 1994) Birkhäuser, Basel, 1995, pp. 374-387. MR 1403938 (97h:19010)
  • [6] Pedro Jodrá, On a connection between the polylogarithm function and the Bass diffusion model, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 464 (2008), no. 2099, 3081-3088. MR 2439315 (2009h:33004), https://doi.org/10.1098/rspa.2008.0196
  • [7] Frederick W. King, Hilbert transforms. Vol. 1, Encyclopedia of Mathematics and its Applications, vol. 124, Cambridge University Press, Cambridge, 2009. MR 2542214 (2011c:42003)
  • [8] Paul Koosis, Introduction to $ H_p$ spaces, 2nd ed., Cambridge Tracts in Mathematics, vol. 115, Cambridge University Press, Cambridge, 1998. With two appendices by V. P. Havin [Viktor Petrovich Khavin]. MR 1669574 (2000b:30052)
  • [9] A. Mukherjea and K. Pothoven, Real and functional analysis, Plenum Press, New York, 1978. Mathematical Concepts and Methods in Science and Engineering, Vol. 6. MR 0492145 (58 #11294)
  • [10] John L. Lewis, Convexity of a certain series, J. London Math. Soc. (2) 27 (1983), no. 3, 435-446. MR 697137 (84d:30021), https://doi.org/10.1112/jlms/s2-27.3.435
  • [11] Walter Rudin, Real and complex analysis, 2nd ed., McGraw-Hill Book Co., New York, 1974. McGraw-Hill Series in Higher Mathematics. MR 0344043 (49 #8783)
  • [12] St. Ruscheweyh and T. Sheil-Small, Hadamard products of Schlicht functions and the Pólya-Schoenberg conjecture, Comment. Math. Helv. 48 (1973), 119-135. MR 0328051 (48 #6393)
  • [13] Stephan Ruscheweyh and Luis Salinas, Universally prestarlike functions as convolution multipliers, Math. Z. 263 (2009), no. 3, 607-617. MR 2545859 (2010h:30028), https://doi.org/10.1007/s00209-008-0433-3
  • [14] Stephan Ruscheweyh, Luis Salinas, and Toshiyuki Sugawa, Completely monotone sequences and universally prestarlike functions, Israel J. Math. 171 (2009), 285-304. MR 2520111 (2010e:30012), https://doi.org/10.1007/s11856-009-0050-9

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30C45, 30H10, 44A15

Retrieve articles in all journals with MSC (2010): 30C45, 30H10, 44A15


Additional Information

Andrew Bakan
Affiliation: Institute of Mathematics, National Academy of Sciences of Ukraine, Kyiv 01601, Ukraine
Email: andrew@bakan.kiev.ua

Stephan Ruscheweyh
Affiliation: Institut für Mathematik, Universität Würzburg, 97074 Würzburg, Germany
Email: ruscheweyh@mathematik.uni-wuerzburg.de

Luis Salinas
Affiliation: Departamento de Informática, UTFSM, Valparaíso, Chile
Email: luis.salinas@usm.cl

DOI: https://doi.org/10.1090/S0002-9939-2014-12262-3
Keywords: Convex functions, polylogarithms, universally convex functions, universally starlike functions, Pick functions
Received by editor(s): December 19, 2012
Received by editor(s) in revised form: May 10, 2013
Published electronically: October 29, 2014
Additional Notes: The second and third authors acknowledge support from FONDECYT, Grant 1100805, from Basal Project FB0821 CCTVal-Centro Científico Tecnológico de Valparaíso, and from Anillo Project ACT119. This work was completed while the first author was visiting Würzburg University, supported by the German Academic Exchange Service (DAAD, grant 322-A/11/05274)
Communicated by: Walter Van Assche
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society